MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM ANTE; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM ANTE; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920476
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "in order to insert catheter, skin incision was made.Everything was going well until smartsealhemostatis dialysis sheath was introduced.Sheath was damaged.Wing of sheath tore off.Procedure was completed because tool was taken to hold sheath without wing.And sheath tore off in vessel.After completed procedure, catheter was patent, functional.X-ray of catheter tip was checked.Correctly positioned." the sheath was completely removed.There was no delay to therapy.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer submitted four photos for analysis.The photos show a 16fr smartseal sheath and lidstock.Visual analysis of the photos revealed that the sheath did not tear correctly.The two halves of the sheath extrusion appeared wavy and non-uniform along one side, indicating stretching.Additionally, one of the sheath hub tabs was separated from the sheath extrusion.Therefore, the customer report is confirmed.The customer also returned one 16fr smartseal sheath and lidstock for analysis.Signs of use were observed.Visual analysis of the returned sheath confirmed the deformation and stretching of the sheath extrusion as observed in the customer supplied photos.One of the sheath hub tabs was observed to be separated from the sheath extrusion.This damage is consistent with incorrect tearing of the sheath.Additionally, the distal portion of the hemostasis valve was not fully split apart.Manufacturing was contacted as part of this complaint investigation.It was confirmed that the observed incorrect tearing of the sheath is a supplier defect.A device history record review was performed and no relevant findings were identified.The instructions for use (ifu) provided with this kit instructs the user, "sharply snap the tabs of valve housing in a plane perpendicular to the long axis of sheath to split valve and split sheath apart while withdrawing from vessel." the report of a sheath tearing incorrectly was confirmed by investigation of the returned sample.Visual analysis revealed that the sheath did not tear correctly.The sheath extrusion along the score line appeared wavy and non-uniform, indicating stretching.Manufacturing was contacted as part of this complaint investigation, and it was confirmed that this is a supplier defect.A non-conformance has been initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM ANTE
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21846775
Report Number9680794-2025-00300
Device Sequence Number8607518
Product Code MSD
UDI-Device Identifier10801902112801
UDI-Public(01)10801902112801(11)240905(17)270831(10)33F24G0169(21)
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN920476
Device Catalogue NumberCS-15232-VFIE
Device Lot Number33F24G0169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age73 YR
Patient SexFemale
Patient Weight109 KG